An extremal problem for paths in bipartite graphs

A. Gyárfás, C. C. Rousseau, R. H. Schelp

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

A formula is found for the maximum number of edges in a graph G ⊆ K(a, b) which contains no path P2l for l > c. A similar formula is found for the maximum number of edges in G ⊆ K(a, b) containing no P2l + 1 for l > c. In addition, all extremal graphs are determined.

Original languageEnglish
Pages (from-to)83-95
Number of pages13
JournalJournal of Graph Theory
Volume8
Issue number1
DOIs
Publication statusPublished - 1984

Fingerprint

Extremal Problems
Bipartite Graph
Path
Extremal Graphs
Graph in graph theory

ASJC Scopus subject areas

  • Geometry and Topology

Cite this

An extremal problem for paths in bipartite graphs. / Gyárfás, A.; Rousseau, C. C.; Schelp, R. H.

In: Journal of Graph Theory, Vol. 8, No. 1, 1984, p. 83-95.

Research output: Contribution to journalArticle

Gyárfás, A. ; Rousseau, C. C. ; Schelp, R. H. / An extremal problem for paths in bipartite graphs. In: Journal of Graph Theory. 1984 ; Vol. 8, No. 1. pp. 83-95.
@article{5b34ef5d9e414d3082b9c938754b44fb,
title = "An extremal problem for paths in bipartite graphs",
abstract = "A formula is found for the maximum number of edges in a graph G ⊆ K(a, b) which contains no path P2l for l > c. A similar formula is found for the maximum number of edges in G ⊆ K(a, b) containing no P2l + 1 for l > c. In addition, all extremal graphs are determined.",
author = "A. Gy{\'a}rf{\'a}s and Rousseau, {C. C.} and Schelp, {R. H.}",
year = "1984",
doi = "10.1002/jgt.3190080109",
language = "English",
volume = "8",
pages = "83--95",
journal = "Journal of Graph Theory",
issn = "0364-9024",
publisher = "Wiley-Liss Inc.",
number = "1",

}

TY - JOUR

T1 - An extremal problem for paths in bipartite graphs

AU - Gyárfás, A.

AU - Rousseau, C. C.

AU - Schelp, R. H.

PY - 1984

Y1 - 1984

N2 - A formula is found for the maximum number of edges in a graph G ⊆ K(a, b) which contains no path P2l for l > c. A similar formula is found for the maximum number of edges in G ⊆ K(a, b) containing no P2l + 1 for l > c. In addition, all extremal graphs are determined.

AB - A formula is found for the maximum number of edges in a graph G ⊆ K(a, b) which contains no path P2l for l > c. A similar formula is found for the maximum number of edges in G ⊆ K(a, b) containing no P2l + 1 for l > c. In addition, all extremal graphs are determined.

UR - http://www.scopus.com/inward/record.url?scp=70349592193&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=70349592193&partnerID=8YFLogxK

U2 - 10.1002/jgt.3190080109

DO - 10.1002/jgt.3190080109

M3 - Article

VL - 8

SP - 83

EP - 95

JO - Journal of Graph Theory

JF - Journal of Graph Theory

SN - 0364-9024

IS - 1

ER -